MAUDE Adverse Event Report: VICKS; PERSONAL STEAM INHALER

VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that he received burns on his chest from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for his injuries.The instructions for proper use have clear warnings that state "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water".Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
MDR Report Key12109066
Report Number1314800-2021-00011
Device Sequence Number17156849
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number13620
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date07/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;